Thunderstorm Wind, Miami-Dade
- When
- February 12, 6:13 PM EST
- Where
- Miami-Dade County, 4.28 mi W of Westwood Lakes
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 25.720, -80.448
Measured at Curry Middle School in West Kendall.
A squall line ahead of a cold front moved rapidly east through South Florida during the late afternoon and early evening of February 12th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
A squall line ahead of a cold front moved rapidly east through South Florida during the late afternoon and early evening of February 12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Feb 12, 2:48 PM EST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
248 PM EST FRI FEB 12 2010
.DISCUSSION...
...STRONG WINDS TO CONTINUE INTO THIS EVENING...
...A FEW STRONG TO SEVERE STORMS POSSIBLE THROUGH EARLY THIS EVENING...
SFC LOW PRESSURE OVER THE E CENTRAL GULF JUST WEST OF TAMPA BAY
WILL CONTINUE TO MOVE RAPIDLY ACROSS THE CENTRAL FL PENINSULA THIS
EVENING...DRAGGING A STRONG AND QUICK MOVING COLD FRONT ACROSS THE
REGION. BASED ON TIMING OF THE FRONT AND LOCATION/MVMT OF ASSOCIATED
LTG ACTIVITY OVER THE GULF...IT APPEARS STORMS MAY NOT REACH THE FL
GULF CST UNTIL 4 OR 5 PM BUT THEN QUICKLY MOVE OFFSHORE THE EAST CST
BY 8 OR 9PM. EXPECT THAT THE LINE OF STORMS WILL TRY TO HOLD
TOGETHER DUE TO GRADUALLY DESTABILIZING ATMOSPHERE AND STRONG
DYNAMICS/50-60KT LLJ PROGGED TO MOVE ACROSS THE REGION. THINK A
STRONGLY-FORCED/NARROW/LOW-TOPPED SQUALL LINE IS LIKELY TO MOVE
ACROSS THE RGN WITH 50 TO 70MPH WIND GUSTS BEING THE MAIN THREAT THIS
EVENING...THOUGH LOW-LEVEL HELICITIES ARE QUITE HIGH AND CANNOT
RULE OUT THE THREAT FOR AN ISOLD TORNADO IN THE LINE OR IN ANY
CELLS DVLPG AHEAD OF THE LINE.
THE FRONT WILL CLEAR THE REGION COMPLETELY BY MIDNIGHT AND CLEARING
SKIES WITH STRONG WINDS WILL REMAIN. NW WINDS COULD GUST TO 20-30MPH
ESPECIALLY ACROSS ERN AREAS FOR THE ENTIRE OVERNIGHT PERIOD. GUSTY
WINDS WILL LINGER INTO SAT MORNING BEFORE SFC HIGH PRESSURE BUILDS
TOWARDS THE RGN...ALLOWING WINDS TO DROP OFF QUICKLY DURING THE
AFTRN. MOSTLY CLEAR AND DRY CONDITIONS ARE EXPECTED TO LINGER INTO
MONDAY AS WEAKENING SFC HIGH SETTLES OVER THE FL PENINSULA. THESE
CLEAR SKIES AND LIGHT WINDS WILL LEAD TO EXCELLENT RADIATIONAL
COOLING CONDITIONS SATURDAY NIGHT...AND WITH 1000-850MB THICKNESSES
DROPPING TO JUST BELOW 1320M FREEZING TEMPS SEEM PSBL STILL ACROSS
MAINLY THE LAKE OKEECHOBEE REGION...WITH TEMPS IN THE LOWER 40S
ACROSS THE SE COAST. GIVEN RADIATIONAL COOLING SETUP AND LOW
THICKNESSES...TEMPS COULD DROP NEAR OR JUST ABOVE FREEZING WITH
FROST PSBL IN THE AG AREAS OF THE REDLANDS SW OF MIAMI. SUNDAY NIGHT
WILL BE A FEW DEGREES WARMER IN ALL AREAS AS HIGH CLDS INCRS AND
THICKNESSES INCRS SOME AS WELL.
THE ERN CONUS UPR TROUGH RE-INTENSIFIES SOME ERLY NEXT
WEEK...SENDING A REINFORCING COLD FRONT THROUGH SOUTH FL MONDAY
NIGHT OR EARLY TUESDAY. THIS APPEARS TO BE A DRY FRONT AT THIS TIME.
HOWEVER...WITH CLEARING SKIES BEHIND IT AND A BROAD SFC HIGH BLDG
ACROSS THE DEEP S/FL PENINSULA IT APPEARS THAT SEVERAL COLD NIGHTS
WITH NEAR FREEZING TEMPS MAY BE PSBL IN THE MIDDLE OF THE WEEK. DRY
CONDS SHOULD CONTINUE ACROSS THE RGN BEHIND THIS NEXT FRONT AS WELL.
DAYTIME HIGHS WILL RUN ONLY IN THE 60S TO AROUND 70 DEGREES.
&&
.MARINE...
WILL CONTINUE GALE WARNING AS SFC WINDS SHOULD INCRS TO 30-35KTS
SUSTAINED WITH GUSTS OVER 40KTS PSBL EVEN OUTSIDE OF THUNDERSTORMS
THIS EVENING...MAINLY FROM A S/SWRLY DIRECTION AHEAD OF THE FRONT
SHIFTING TO NW AS IT PASSES. WIND GUSTS OVER 50KTS APPEAR VERY PSBL
IN ANY THUNDERSTORMS. MARINE CONDS WILL BE DANGEROUS WITH SEAS
BUILDING TO 8 OR 9FT TONIGHT WITH THESE SEAS LINGERING THROUGH THE
DAY ON SATURDAY EVEN AS SFC WINDS DECREASE TO 15KTS BY AFTN. EXPECT
LIGHT SFC WINDS THEREAFTER THROUGH MONDAY...WITH NWRLY WINDS INCRSG
ONCE AGAIN BEHIND THE NEXT FRONT MONDAY NIGHT.
&&
.FIRE WEATHER...
RELATIVE HUMIDITIES MAY DROP BELOW 40 PERCENT REGION WIDE
SATURDAY...THEN TO AROUND OR BELOW 35 PERCENT SUNDAY. LATER
FORECASTS WILL BE REFINED AS TO DURATION OF THESE EXPECTED LOW RH'S.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 49 62 38 64 / 50 - 0 -
FORT LAUDERDALE 53 65 43 65 / 60 - 0 -
MIAMI 55 65 44 65 / 70 - 0 -
NAPLES 53 60 40 63 / 30 - 0 -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR COASTAL BROWARD-
COASTAL COLLIER-COASTAL MIAMI DADE-COASTAL PALM BEACH-FAR
SOUTH MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND
COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE-
METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.
SEVERE THUNDERSTORM WATCH UNTIL 10 PM EST THIS EVENING FOR
COASTAL BROWARD-COASTAL COLLIER-COASTAL MIAMI DADE-COASTAL
PALM BEACH-FAR SOUTH MIAMI DADE-GLADES-HENDRY-INLAND
BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-
MAINLAND MONROE-METRO BROWARD-METRO MIAMI DADE-METRO PALM
BEACH.
AM...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EST THIS EVENING FOR
BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN
REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE.
GALE WARNING UNTIL 7 AM EST SATURDAY FOR BISCAYNE BAY-COASTAL
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO
OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL
WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EST THIS EVENING FOR
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20
NM-COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL
OUT 20 NM.
GALE WARNING UNTIL 7 AM EST SATURDAY FOR COASTAL WATERS FROM
CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL WATERS
FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-GULF
WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM.
&&
DISCUSSION/MARINE/FIRE WX...STRASSBERG
AVIATION...70/DDHAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 253 PM EST FRI FEB 12 2010 FLZ063-066>075-168-172>174-131100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 253 PM EST FRI FEB 12 2010 ...SEVERE THUNDERSTORM WATCH ALL OF SOUTH FLORIDA UNTIL 10 PM EST... ...DAMAGING WIND GUSTS OF 60-70 MPH POSSIBLE... ...GALE WARNING IN EFFECT FOR ALL WATERS UNTIL 7 AM EST SATURDAY... ...WIND ADVISORY ALL SOUTH FL UNTIL 9 PM EST... ...HIGH RISK OF RIP CURRENTS BOTH ATLANTIC AND GULF COASTS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: A LINE OF STRONG TO POSSIBLY SEVERE SHOWERS AND THUNDERSTORMS IS EXPECTED TO RACE EASTWARD ACROSS THE AREA THROUGH THIS EVENING. DAMAGING WIND GUSTS OF 60 TO 70 MPH ARE POSSIBLE WITH THIS LINE AS IT RACES EAST AT A VERY FAST SPEED OF 50 MPH. FOR THIS REASON, A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF SOUTH FLORIDA EFFECTIVE UNTIL 10 PM THIS EVENING. WIND: SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO 70 MPH THROUGH THIS EVENING. AHEAD OF THE FRONT, SUSTAINED WINDS OVER THE MAINLAND WILL CONTINUE TO PREVAIL AT NEAR 25 MPH WITH FREQUENT GUSTS TO AROUND 35 MPH. THUS...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF MAINLAND SOUTH FLORIDA EFFECTIVE UNTIL 9 PM THIS EVENING. SUSTAINED WINDS OF 30 TO 35 KNOTS ARE EXPECTED ON THE LOCAL WATERS THROUGH SATURDAY MORNING, WITH A GALE WARNING IN EFFECT. TORNADOES: ALTHOUGH THE PRIMARY IMPACT WITH THE LINE OF SHOWERS AND STORMS WILL BE STRONG TO SEVERE WIND GUSTS, A BRIEF TORNADO OR WATERSPOUT CANNOT BE RULED OUT. RIP CURRENTS: VERY STRONG SOUTHEAST WINDS WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST THROUGH THE EARLY PORTION OF THE AFTERNOON. WINDS WILL STRENGTHEN AND SHIFT TO SOUTHWEST BY MID AFTERNOON, WITH A DIMINISHING THREAT FOR RIP CURRENTS ALONG THE ATLANTIC COAST AND AN INCREASING THREAT FOR RIP CURRENTS ALONG THE GULF COAST. HIGH SURF MAY ALSO LEAD TO MINOR COASTAL FLOODING AND BEACH EROSION ALONG THE GULF COAST FROM THIS AFTERNOON THROUGH EARLY SATURDAY MORNING. TEMPERATURES: MUCH COLDER AIR WILL BEGIN TO MOVE ACROSS SOUTH FLORIDA LATE TONIGHT, AS THE COLD FRONT MOVES AWAY FROM THE LOCAL AREA. THE COMBINATION OF TEMPERATURES FALLING INTO THE LOWER TO MID 40S AND A NORTHWEST WIND OF 10 TO 15 MPH WILL ALLOW WIND CHILLS TO FALL INTO THE 40 TO 45 DEGREE RANGE ACROSS MUCH OF INTERIOR SOUTH FLORIDA, AND INTO THE 35 TO 40 DEGREE RANGE IN THE REGION WEST OF THE LAKE. WAVES: GALE FORCE WINDS WILL PERSIST ON THE LOCAL WATERS THROUGH SATURDAY MORNING, WITH SEAS BUILDING TO 7 TO 9 FEET IN THE GULF STREAM AND 8 TO 10 FEET IN THE OFFSHORE GULF WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHWEST WINDS WILL SLOWLY SUBSIDE ACROSS SOUTH FLORIDA AND THE ADJACENT WATERS ON SATURDAY, BUT SMALL CRAFT ADVISORIES WILL LIKELY STILL BE NEEDED. A COLD AIR MASS WILL LINGER ACROSS THE REGION ON SATURDAY NIGHT, WITH A PERIOD OF SUBFREEZING TEMPERATURES POSSIBLE ACROSS GLADES AND HENDRY COUNTIES. WIND CHILLS WILL LIKELY FALL INTO THE 35 TO 40 DEGREE RANGE ACROSS THE WESTERN HALF OF THE PENINSULA, WITH 40 TO 45 DEGREE READINGS EXPECTED ELSEWHERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
453 PM EST FRI FEB 12 2010
FLZ066-069-070-075-122230-
HENDRY FL-MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
453 PM EST FRI FEB 12 2010
...STRONG THUNDERSTORMS MOVING ACROSS THE AREA...
AT 449 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF BIG
CORKSCREW ISLAND TO 24 MILES SOUTH OF CAPE ROMANO...MOVING EAST AT 50
MPH.
THESE STORMS WILL AFFECT...
NORTH BLOCKS GOLDEN GATE...
AVE MARIA...
CAPE ROMANO AQUATIC PRESERVE...
BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...
CHOKOLOSKEE...
EVERGLADES CITY...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
FRIDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2642 8153 2647 8090 2546 8099 2545 8117
2551 8122 2555 8120 2565 8128 2570 8128
2572 8134 2579 8139 2582 8135 2589 8148
2584 8151 2587 8152 2592 8164 2590 8169
2584 8168 2592 8174
TIME...MOT...LOC 2151Z 262DEG 41KT 2635 8146 2553 8180
GREGORIASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
453 PM EST FRI FEB 12 2010
FLZ067-068-071-072-168-172-122230-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
453 PM EST FRI FEB 12 2010
...STRONG THUNDERSTORMS MOVING INTO THE METRO AREAS OF PALM BEACH
AND NORTHERN BROWARD COUNTIES...
AT 451 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
NORTH PALM BEACH GENERAL AIRPORT TO MICCOSUKEE SERVICE PLAZA...MOVING
EAST AT 50 MPH.
THESE STORMS WILL AFFECT...
MICCOSUKEE SERVICE PLAZA...
CALOOSA...
PHILO FARMS...
TEQUESTA...
FAU NORTH CAMPUS...
FLORIDA GARDENS...
TURNPIKE...
I-95...
SAWGRASS EXPRESSWAY...
SAWGRASS MILLS MALL...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT WWW.WEATHER.GOV/MIAMI.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
FRIDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2678 8002 2678 8005 2676 8003 2666 8002
2655 8003 2654 8004 2639 8006 2634 8007
2629 8007 2614 8010 2615 8088 2697 8040
2697 8007 2682 8002
TIME...MOT...LOC 2151Z 267DEG 42KT 2693 8034 2617 8084
BAXTERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
457 PM EST FRI FEB 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND GST NAPLES 26.14N 81.80W
02/12/2010 E45.00 MPH COLLIER FL TRAINED SPOTTER
A TRAINED WEATHER SPOTTER REPORTED A WIND GUST OF 45 MPH
AS A THUNDERSTORM MOVED THROUGH THE AREA. TREE BRANCHES
THAT WERE AN INCH AND A HALF IN DIAMETER WERE KNOCKED
DOWN AT THE INTERSECTION OF RADIO ROAD AND DAVIS BLVD.
&&
CARACOZZASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
523 PM EST FRI FEB 12 2010
FLZ066-067-070-071-073-075-174-122245-
HENDRY FL-MAINLAND MONROE FL-INLAND PALM BEACH COUNTY FL-
INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-FAR SOUTH MIAMI-
DADE COUNTY FL-INLAND MIAMI-DADE FL-
523 PM EST FRI FEB 12 2010
...STRONG THUNDERSTORMS MOVING ACROSS INTERIOR AREAS OF SOUTH
FLORIDA...
AT 521 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF
OKEELANTA TO 24 MILES WEST OF NORTHWEST CAPE SABLE...MOVING EAST AT
50 TO 55 MPH.
THESE STORMS WILL AFFECT...
COLLIER/BROWARD LINE AND ALLIGATOR ALLEY...
LOOP ROAD...
DADE-COLLIER TRAINING AIRPORT...
MIDDLE CAPE SABLE...
FORTYMILE BEND...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS UP TO 55 MPH...WHICH CAN DOWN
SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
FRIDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2523 8118 2534 8115 2529 8100 2524 8096
2530 8096 2539 8115 2551 8122 2555 8120
2571 8130 2664 8070 2666 8027 2614 8040
2614 8044 2601 8043 2515 8065 2514 8078
2518 8087 2514 8090 2512 8109
TIME...MOT...LOC 2221Z 257DEG 54KT 2658 8065 2518 8154
BAXTER/DANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
541 PM EST FRI FEB 12 2010
FLZ067-068-070>075-168-172>174-122330-
MAINLAND MONROE FL-INLAND PALM BEACH COUNTY FL-
METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL-
INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-FAR SOUTH MIAMI-DADE COUNTY FL-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-
COASTAL BROWARD COUNTY FL-COASTAL MIAMI-DADE COUNTY FL-
541 PM EST FRI FEB 12 2010
...STRONG THUNDERSTORMS MOVING INTO EAST COAST METRO AREAS OF SOUTH
FLORIDA...
AT 538 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROYAL PALM BEACH TO
6 MILES WEST OF NORTHWEST CAPE SABLE...MOVING EAST AT 55 TO 60 MPH.
THESE STORMS WILL AFFECT...
THE ACREAGE...
FORTYMILE BEND...
ABERDEEN...
ATLANTIS...
BOCA WEST...
BOCA RATON...
MIAMI...
FORT LAUDERDALE...
WEST PALM BEACH...
HOMESTEAD...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS UP TO 55 MPH...WHICH CAN DOWN
SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
FRIDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2582 8011 2567 8015 2567 8016 2574 8017
2550 8033 2540 8032 2539 8023 2553 8018
2553 8017 2536 8023 2539 8029 2516 8065
2516 8115 2535 8114 2524 8096 2533 8097
2539 8115 2680 8029 2678 8004
TIME...MOT...LOC 2239Z 257DEG 54KT 2675 8023 2524 8126
BAXTER/DANSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
606 PM EST FRI FEB 12 2010
FLZ071>075-172>174-122330-
MAINLAND MONROE FL-INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
FAR SOUTH MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
INLAND MIAMI-DADE FL-COASTAL BROWARD COUNTY FL-COASTAL MIAMI-
DADE COUNTY FL-
606 PM EST FRI FEB 12 2010
...STRONG THUNDERSTORMS MOVING ACROSS BROWARD AND MIAMI-DADE
COUNTIES...
AT 602 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OF 45 TO
55 MPH...EXTENDING ALONG A LINE FROM 9 MILES WEST OF CORAL SPRINGS
TO 10 MILES NORTHEAST OF SHARK VALLEY OBS TOWER TO CAPE
SABLE...MOVING EAST AT 50 MPH.
THESE STORMS WILL AFFECT...
EAST TOLL GATE ON ALLIGATOR ALLEY...
INTERSECTION U.S. 27 PINES BLVD...
CORAL SPRINGS...
COCONUT CREEK...
COOPER CITY...
FORT LAUDERDALE...
MIAMI...
DORAL...
HOMESTEAD...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF UP TO 55 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
A STORM LOCATED ABOUT 5 MILES NORTHWEST OF THE MICCOSUKEE RESORT IS
SHOWING SIGNS OF ROTATION AND DEVELOPING IN AN ENVIRONMENT FAVORABLE
FOR TORNADOES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
FRIDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2567 8015 2567 8016 2574 8017 2550 8033
2540 8032 2539 8023 2553 8018 2553 8017
2536 8023 2539 8029 2514 8066 2518 8087
2512 8109 2522 8116 2530 8110 2524 8096
2535 8106 2575 8075 2632 8046 2629 8007
TIME...MOT...LOC 2303Z 266DEG 41KT 2631 8040 2575 8064
2519 8109
GREGORIAThe Miami radar (KAMX), 13 km away, was scanning. The volume nearest the first event began at 23:12 UTC.
10 thunderstorm wind. Local standard time, as filed.
Measured at Curry Middle School in West Kendall.
Measured at Miami-Dade Fire Rescue headquarters in Doral.
Measured at Dario Middle School near Sweetwater.
Winds estimated at 65 to 70 mph.
Strong winds affected the city of Hialeah. A light post was knocked down along with a few small trees in the southern section of the city near Palm Avenue and Okeechobee Road.
Measured at Coral Reef Senior High School.
A wind gust of 60 mph occured at SW 112 Street and SW 104 Avenue as a thunderstorm moved through the area. Tree branches of 2 to 3 inches in diameter were knocked down as well.
Measured at Turkey Point WeatherFlow site.
Measured at home weather station near Flagler Street and 32nd Avenue in Miami.
Measured at City of Miami Beach Fire Headquarters.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, February 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 216374, 216376, 216377, 216378, 216387, 216379, 216381, 216382, 216394, 216383.